MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 44CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 44CM SHAFT; STAPLE, IMPLANTABLE
Model Number PLE60A
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device batch number, and no non-conformance were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the green staple of echelon 60 stapler for failure of gastric sleeve procedure.The green staple broke into two parts and the doctor decided to replace the staple with a new one.Device failure did not cause a delay in surgery.The procedure was successfully completed.No patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/9/2021.D4: batch # u5a28d.Investigation summary: a photo along with the device was returned for evaluation.Upon visual inspection of one photo, the following was observed: the photo shows an echelon60 tyvek packaging from a reload ecr60 the last digit can not be appreciated, lot 229a09 expiration day 2026-02-28.The product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one ple60a device was returned with no apparent damage with an ecr60g reload loaded in the device.Additionally, the reload was received with the right side fully fired, left side outer row fully fired and the left two inner rows partially fired 1/3.Upon evaluation of the reload, the reload body, one piece sled and some drivers were noted to be damaged.No obvious damage to the reload deck was noted, which suggests the reload, may not have been fired over a hard object.As additional testing, the device was tested for functionality in the straight position with a test reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples meet the staple release criteria.As part of our quality process, the manufacturing records of this batch number were reviewed, and the manufacturing standards were met prior to the release of this batch.The damage to the one piece sled has been correlated to the design.This product issue will be addressed through ethicon endo surgery¿s quality system.

Brand Name
PWRD ECH FLEX 60MM 44CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key12276657
Report Number3005075853-2021-04440
Device Sequence Number3970872
Product Code GDW
UDI-Device Identifier10705036014300
UDI-Public10705036014300
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberPLE60A
Device Catalogue NumberPLE60A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2021
Initial Date Received by Manufacturer 07/10/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date08/04/2021
Supplement Report FDA Received Date09/09/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECR60G